Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 64, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 24, 2020, 6:41 PM EDT for Surry County, North Carolina; Carroll County, Patrick County, Virginia. It was in force for 116 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2020, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 24, 2020, 8:37 PM EDT
- In force
- 116 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Surry County, NC, Carroll County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 7:00 PM EDT | FLASH FLOOD | 3 N Mount Airy, NC | SCHOOL HOUSE CREEK OVERFLOWED ITS BANKS, AND COVERED GREENHILL ROAD. |
| Aug 24, 7:00 PM EDT | FLASH FLOOD | 4 Nnw Toast, NC | BRUSHY FORK OVERFLOWED ITS BANKS FLOODING WHITE PINES COUNTRY CLUB ROAD. |
| Aug 24, 7:21 PM EDT | FLASH FLOOD | 3 Nw Toast, NC | PAULS CREEK FLOODED PIPERS GAP ROAD AND BUSICK LANE. |
| Aug 24, 8:15 PM EDT | FLASH FLOOD | 2 N Mount Airy, NC | SEVERAL HOLES AND FAIRWAYS AT CROSS CREEK COUNTRY CLUB GOLF COURSE TOTALLY COVERED BY WATER AFTER CROSS CREEK CAME OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
579
WGUS51 KRNK 242241
FFWRNK
NCC171-VAC035-141-250045-
/O.NEW.KRNK.FF.W.0064.200824T2241Z-200825T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
641 PM EDT Mon Aug 24 2020
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Northeastern Surry County in northwestern North Carolina...
South Central Carroll County in southwestern Virginia...
Southwestern Patrick County in southwestern Virginia...
* Until 845 PM EDT.
* At 641 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Mount Airy, Flat Rock, Cana, Ararat, Bottom, Toast and Pine Ridge.
This includes the following streams and drainages...
Ararat River, Brushy Fork, Crooked Creek, Big Creek, Birds Branch,
Dan River, Beaverdam Creek and Archies Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3661 8080 3664 8044 3655 8042 3655 8043
3655 8044 3651 8044 3648 8078
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
WP2 follow-up statements
564
WGUS71 KRNK 250013
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
813 PM EDT Mon Aug 24 2020
NCC171-VAC035-141-250045-
/O.CON.KRNK.FF.W.0064.000000T0000Z-200825T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Carroll VA-Patrick VA-
813 PM EDT Mon Aug 24 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS
EVENING FOR NORTHEASTERN SURRY, SOUTH CENTRAL CARROLL AND
SOUTHWESTERN PATRICK COUNTIES...
At 813 PM EDT, Local law enforcement reported flooding northwest of
Mt. Airy. Up to 6 inches of rain have fallen over southeast Carroll
County, per a rain gage south of Cana. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Mount Airy, Flat Rock, Cana, Ararat, Bottom, Toast and Pine Ridge.
This includes the following streams and drainages...
Ararat River, Brushy Fork, Crooked Creek, Big Creek, Birds Branch,
Dan River, Beaverdam Creek and Archies Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3661 8080 3664 8044 3655 8042 3655 8043
3655 8044 3651 8044 3648 8078
FLASH FLOOD...OBSERVED
$$
WP528
WGUS71 KRNK 250037
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
837 PM EDT Mon Aug 24 2020
NCC171-VAC035-141-250047-
/O.CAN.KRNK.FF.W.0064.000000T0000Z-200825T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Carroll VA-Patrick VA-
837 PM EDT Mon Aug 24 2020
...FLASH FLOOD WARNING FOR NORTHEASTERN SURRY, SOUTH CENTRAL CARROLL
AND SOUTHWESTERN PATRICK COUNTIES HAS BEEN REPLACED WITH A FLOOD
ADVISORY...
LAT...LON 3661 8080 3664 8044 3655 8042 3655 8043
3655 8044 3651 8044 3648 8078
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:21 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 24, 2:21 PM EDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 221 PM EDT Mon Aug 24 2020 .SYNOPSIS... A cold front crosses the northeast United States tonight and Tuesday while high pressure remains over the Tennessee Valley and southern Appalachians. Tropical Storm Marco will track into Texas by Wednesday, then Tropical Storm Laura moves in the lower Mississippi Valley on Thursday. && .NEAR TERM /THROUGH TUESDAY/... As of 200 PM EDT Monday... Starting out with southwest upper flow today and as a trough comes through the northern stream flow becomes northwest for late tonight and Tuesday. Short wave crossing into northern Kentucky will result in isolated to scattered showers and thunderstorms over the mountains this evening and into the overnight. 12Z Models suggests two clusters of showers and thunderstorms moving southeast from the Ohio Valley then across West Virginia and Virginia on Tuesday, one in the morning and the next late in the afternoon. The track of this afternoon precipitation is farther north on the latest GFS compared to the NAMNest which would keep a bulk of the storms north of Hot Springs and Buckingham. Bufkit forecast soundings again support fog and stratus overnight. Expect mid and high clouds may limit extent of fog across northern North Carolina and extreme southern Virginia but low clouds will still fill in overnight. 850 MB temperatures will be slightly warmer on Tuesday so will keep maximum temperatures up a category or two in the lower 80s to lower 90s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 215 PM EDT Monday... For Tuesday evening, looking at the potential for a broken line of shower/thunderstorms to enter the Interstate 64 corridor shortly after sunset, ahead of a weak cold front dropping south across southern New England. Does not appear there will be enough push for this front to back-door its way across the Piedmont however, with the boundary stalling just to our north and east overnight before it is drawn back toward the Great Lakes on Wednesday. With the loss of daytime heating, expect most of the convection to fizzle by midnight. Expect generally widely scattered and disorganized shower/ thunderstorm activity on Wednesday as the central Appalachians remain under the influence of diffuse high pressure. Moisture related to the remnants of Marco will enter the central Appalachians on Thursday, making for increased coverage of afternoon convection. Believe coverage will remain hit-and-miss, but with precipitable water values approaching 2 inches during the afternoon/evening, heavy downpours will be likely, possibly resulting in localized flooding. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of 215 PM EDT Sunday... Deep moisture will remain in place on Friday, supporting another round of afternoon showers and thunderstorms, more so across the mountains, some of which will produce locally heavy downpours. By Friday night into early Saturday, moisture related to the remnants of Laura will be drawn across the central Appalachians, resulting in another round of widespread rainfall. Still some disagreement among the different weather models as to the timing of the heaviest rain, with the European model being the fastest, bringing the system across during the predawn hours of Saturday. The GFS remains slower, bringing the brunt of rain across more towards late Saturday morning. Regardless, the models seem in agreement that this will be a fast-moving system, with drying conditions taking place by late afternoon as a trailing cold front sweeps across the region. Cooler and drier weather can be expected for Sunday thanks to Canadian high pressure building southward from the Great Lakes region. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... As of 155 PM EDT Monday... Scattered thunderstorms will continue this afternoon and evening, with the best coverage in the mountains through 00Z/8PM. By 03Z/11PM a majority of the storms will weaken and dissipate. Stratus will develop overnight across southern Virginia and northern North Carolina. Fog will also form but the extent will be more dependent on the mid and high clouds across the Tennessee Valley and Carolinas. Expect patchy LIFR fog is likely late tonight, after 08Z, where there is less cloud cover. For now have included dense fog at KBCB and KLWB. Similar to past few days fog and stratus will dissipate between 12-14Z/8-10AM. A short wave reaching the area early in the morning will generate showers and isolated thunderstorms, mainly north of KBLF in the morning. Scattered showers and thunderstorms are expected again in the afternoon with the associated MVFR ceilings and visibility. Average confidence in thunderstorms location and timing, visibility and ceiling. Above average confidence in wind. Extended Aviation Discussion... At this time Tropical Storms Laura and Marco appear to be tracking around a the upper high over the Southeast U.S. and will track toward LA and/or TX and initially should not be a concern for our region through Thursday. Will have to watch rain potential and more widespread IFR by Friday. Dry weather and VFR conditions are expected behind the remnants of the tropical systems. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...NF LONG TERM...NF AVIATION...AMS
Hazardous weather outlook, Aug 24, 3:53 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 353 PM EDT Mon Aug 24 2020 NCZ001>006-018>020-VAZ009-012-015-016-032-043-252000- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Wythe-Grayson-Carroll-Patrick-Henry- 353 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and storms will continue through the evening hours. Locally heavy rain will be possible with some of these storms, and if multiple storms cross the same location in a short period of time, the potential for localized flooding will increase. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-010-011-013-014-017>019-022-023-033-034-044-045-058-059- WVZ042>044-507-508-252000- Tazewell-Bland-Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA- Roanoke-Botetourt-Franklin-Bedford-Pittsylvania-Campbell-Halifax- Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 353 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and storms will continue through the evening hours. Locally heavy rain will be possible with some of these storms, and if multiple storms cross the same location in a short period of time, the potential for localized flooding will increase. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms are expected both Tuesday and Wednesday late afternoon and early evening. Strong, perhaps damaging, winds may accompany a few of these storms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ020-024-035-046-047-252000- Bath-Rockbridge-Amherst-Appomattox-Buckingham- 353 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and storms will continue through the evening hours. Locally heavy rain will be possible with some of these storms, and if multiple storms cross the same location in a short period of time, the potential for localized flooding will increase. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are expected both Tuesday and Wednesday late afternoon and early evening. Strong, perhaps damaging, winds may accompany a few of these storms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 24, 4:14 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
414 PM EDT Mon Aug 24 2020
VAZ024-035-242030-
Amherst-Rockbridge-
414 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL ROCKBRIDGE AND NORTH CENTRAL AMHERST COUNTIES...
At 414 PM EDT, a strong thunderstorm was located over Montebello, or
10 miles north of Forks Of Buffalo, moving east at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Alto...
and Cornwall.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3788 7915 3786 7914 3784 7916 3782 7916
3781 7917 3781 7914 3778 7911 3779 7909
3777 7907 3776 7907 3776 7928 3786 7932
3790 7917
TIME...MOT...LOC 2014Z 259DEG 34KT 3784 7918
WPSpecial weather statement, Aug 24, 5:33 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 533 PM EDT Mon Aug 24 2020 NCZ003-004-VAZ016-032-242200- Stokes-Surry-Patrick-Carroll- 533 PM EDT Mon Aug 24 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...NORTHWESTERN STOKES...SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES... At 533 PM EDT, a strong thunderstorm was located over Ararat, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Mount Airy... Flat Rock... Bottom... Ararat... Cana... Francisco... and Pine Ridge. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3647 8078 3660 8075 3671 8032 3649 8037 TIME...MOT...LOC 2133Z 257DEG 17KT 3659 8057 WP
Special weather statement, Aug 24, 5:36 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
536 PM EDT Mon Aug 24 2020
NCZ018-019-242200-
Wilkes-Watauga-
536 PM EDT Mon Aug 24 2020
...AREA OF THUNDERSTORMS WITH HEAVY DOWNPOURS WILL AFFECT
SOUTHWESTERN WILKES AND SOUTHEASTERN WATAUGA COUNTIES...
At 535 PM EDT, radar indicated an area of thunderstorms from near
Foscoe to near Maple Springs. The storms are moving northeast at 10
mph.
Winds in excess of 30 mph are possible with these storms, as well as
torrential downpours.
Locations impacted include...
Boone...
Blowing Rock...
Foscoe...
Deep Gap...
Blowing Rock In Caldwell County...
Darby...
and Millers Creek.
Torrential rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 3607 8141 3608 8143 3607 8144 3609 8146
3609 8147 3610 8148 3610 8151 3612 8155
3612 8177 3620 8177 3627 8113 3606 8134
3606 8140
TIME...MOT...LOC 2135Z 204DEG 2KT 3612 8175 3613 8139
WPSpecial weather statement, Aug 24, 6:01 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
601 PM EDT Mon Aug 24 2020
VAZ033-043-242230-
Henry-Franklin-
601 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES...
At 601 PM EDT, a strong thunderstorm was located over Sydnorsville,
moving east at 15 mph.
Winds in excess of 40 mph, torrential downpours and pea size hail
are possible with this storm.
Locations impacted include...
Sydnorsville...
Penhook...
Snow Creek...
Oak Level...
Mountain Valley...
Figsboro...
and Sontag.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3682 7999 3690 7999 3696 7963 3681 7965
3673 7967
TIME...MOT...LOC 2201Z 275DEG 8KT 3684 7984
WPSpecial weather statement, Aug 24, 6:06 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
606 PM EDT Mon Aug 24 2020
NCZ003-004-VAZ016-032-043-242230-
Stokes-Surry-Henry-Patrick-Carroll-
606 PM EDT Mon Aug 24 2020
...AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
SURRY...NORTHWESTERN STOKES...SOUTHEASTERN CARROLL... WEST CENTRAL
HENRY AND PATRICK COUNTIES...
At 605 PM EDT, radar indicated thunderstorms with heavy downpours
from Lambsburg to near Critz. Movement was northeast at 15 mph.
Winds in excess of 30 mph are possible with these storms. Rain will
be heavy at times and could produced localized flooding in poor
drainage areas.
Locations impacted include...
Mount Airy...
Flat Rock...
Stuart...
Ararat...
Cana...
Fancy Gap...
and Laurel Fork.
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
LAT...LON 3656 8088 3656 8084 3658 8085 3673 8059
3673 8048 3671 8046 3673 8046 3673 7999
3660 8010 3648 8049
TIME...MOT...LOC 2205Z 244DEG 13KT 3657 8078 3667 8015
WPSpecial weather statement, Aug 24, 6:29 PM EDT, 12 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 629 PM EDT Mon Aug 24 2020 VAZ033-043-044-242300- Henry-Franklin-Pittsylvania- 629 PM EDT Mon Aug 24 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PITTSYLVANIA...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES... At 628 PM EDT, a strong thunderstorm was located over Snow Creek, or near Sydnorsville, moving east at 15 mph. Winds in excess of 40 mph, torrential rain and pea size hail are possible with this storm. Locations impacted include... Callands... Sydnorsville... Penhook... Snow Creek... Sago... Mountain Valley... and Ajax. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3681 7992 3686 7995 3699 7954 3673 7948 TIME...MOT...LOC 2228Z 260DEG 13KT 3683 7976 WP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:04 AM EDT | Dense Fog Advisory | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes, Yadkin | 3 hr |
| Aug 24, 5:36 PM EDT | Special Weather Statement | RNK | Caldwell | 24 min |
| Aug 24, 6:15 PM EDT | Areal Flood Advisory | RNK | Watauga, Wilkes | 2 hr |
| Aug 24, 6:25 PM EDT | Areal Flood Advisory | RNK | Surry | 16 min |
| Aug 24, 6:48 PM EDT | Areal Flood Advisory | RNK | Alleghany, Wilkes | 22 min |
| Aug 24, 7:10 PM EDT | Flash Flood Warning | RNK | Alleghany, Wilkes | 2 hr |
| Aug 24, 7:28 PM EDT | Special Weather Statement | RNK | Stokes | 47 min |
| Aug 24, 4:14 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 16 min |
| Aug 24, 5:33 PM EDT | Special Weather Statement | RNK | Carroll | 27 min |
| Aug 24, 6:01 PM EDT | Special Weather Statement | RNK | Franklin | 29 min |
| Aug 24, 6:06 PM EDT | Special Weather Statement | RNK | Patrick | 24 min |
| Aug 24, 6:29 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Aug 24, 6:58 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 24, 7:02 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 28 min |
| Aug 24, 7:14 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 61 min |
Nearby
Flash Flood Warnings in Virginia, 2020Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.